MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record review was completed and no related non-conformances were identified, thus supporting that the device met material, assembly and performance specifications prior to shipment.A returned product evaluation was unable to be completed as no product was returned.Considering the complexity of the procedure and the calcium noted to be present within the vessel, the root cause could potentially be related to the operational context.However, this could not be confirmed as the device was not available for analysis.
 
Event or Problem Description
The device wasn't tested before use.This was a cto procedure of the rca, so was complicated, and there was calcium within the vessel.During use on patient, tip broke off, and had to be removed.The tip broke off on the wire, so the whole wire had to come out and be replaced by another one.No adverse injury to patient.The unit was discarded.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8019921
Report Number2134812-2018-00078
Device Sequence Number11045629
Product Code DQY
UDI-Device IdentifierM20656420
UDI-PublicM20656420
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Model Number5642
Device Lot Number618083
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 MO
Patient Weight114